Alert archive / Colorado / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 19, 2004, 6:32 PM MDT for Park County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 6:32 PM MDT (00:32 UTC)
- Expired
- Jul 19, 2004, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Park County, CO
The radar
The Denver radar (KFTG), 112 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 200034 FFWBOU COC093-200330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 632 PM MDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PARK COUNTY IN CENTRAL COLORADO * UNTIL 930 PM MDT * AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER LAKE GEORGE...OR ABOUT 28 MILES WEST OF COLORADO SPRINGS. THE STORM PRODUCING THE HEAVY RAIN WAS MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...LAKE GEORGE. AN AUTOMATED RAIN GAGE ON VERMILLION CREEK RECORDED NEARLY THREE-QUARTERS OF AN INCH OF RAIN BETWEEN 545 PM AND 615 PM. FLOOD WATERS WILL MOVE DOWN VERMILLION AND CRYSTAL CREEKS THROUGH 8 PM THIS EVENING. FLOODING CAN ALSO BE EXPECTED DOWN TO THE FISH PONDS AT SPORTMANS PARADISE CLUB. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3915 10550 3894 10551 3892 10534 3913 10535 $$ DANKERS
2 follow-up statements
000 WGUS75 KBOU 200128 FFSBOU COC093-200330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 725 PM MDT MON JUL 19 2004 A FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL PARK COUNTY UNTIL 930 PM MDT. AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN SHOWERS AND THUNDERSTORMS CONTINUING OVER LAKE GEORGE AND THE SOUTHWEST PARTS OF THE HAYMAN BURN AREA. THE SHOWERS WERE DRIFTING SOUTHEAST AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...LAKE GEORGE. FLOOD WATERS MAY CONTINUE MOVING DOWN VERMILLION AND CRYSTAL CREEKS INTO THE SOUTH PLATTE RIVER THROUGH 830 PM. RAPID RISES ON THE SOUTH PLATTE RIVER CAN ALSO BE EXPECTED DOWNSTREAM TO THE PONDS AT SPORTMANS PARADISE CLUB. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3915 10550 3894 10551 3892 10534 3913 10535 $$ DANKERS
000 WGUS75 KBOU 200246 FFSBOU COC093-200330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 845 PM MDT MON JUL 19 2004 FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL PARK COUNTY AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN SHOWERS HAVE ENDED ACROSS SOUTHWEST PARTS OF THE HAYMAN BURN AREA. THERE MAY BE A FEW LINGERING LIGHT RAIN SHOWERS THROUGH MIDNIGHT...BUT OF LITTLE CONSEQUENCE TO FUTURE FLOODING ALONG VERMILLION AND CRYSTAL CREEKS. LOCAL LAW ENFORCEMENT HAS REPORTED NO FLOODING IN THE WARNING AREA. LAT...LON 3915 10550 3894 10551 3892 10534 3913 10535 $$ SWE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:50 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 19, 2:50 PM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT MON JUL 19 2004 .SHORT TERM DISCUSSION...ABUNDANT MOISTURE STILL PREVALENT ACROSS AREA...AS NOTED BY WATER VAPOR LOOPS. CURRENT PRECIPITABLE WATER VALUES OVER AN INCH. LATEST RADAR SHOWING CONVECTION CONFINED TO HIGHER TERRAIN AS WEAK CAP PERSISTS ACROSS PLAINS. WATER VAPOR LOOP INDICATING WEAK SHORTAVE MOVING ACROSS WYOMING...NOT APPARENT ON MODELS. WAVE SHOULD CONTINUE TO HEAD EAST...SHOULD AID IN BREAKING CAP ACROSS PLAINS THIS EVENING. WILL KEEP CURRENT POPS. STORMS COULD DUMP SOME HEAVY RAIN...ESPECIALLY ALONG THE FOOTHILLS WHERE RAINS FROM PREVIOUS DAYS HAD CREATED LOCAL PROBLEMS. DESPITE WEAK WINDS ALOFT...RADAR SHOWING SOME MOVEMENT TO THE STORMS...PROBABLY ASSOCIATED WITH MOVEMENT OF WAVE. THUS...NOT ANTICIPATING WIDESPREAD FLOODING PROBLEMS AT THIS TIME. ACTIVITY SHOULD DIE OFF BY MIDNIGHT ONCE WAVE MOVES EAST OF AREA AND SUBSIDENCE BECOMES APPARENT. ON TUESDAY...LITTLE CHANGE EXPECTED IN OVERALL PATTERN. UPPER LEVEL HIGH EXPECTED TO REMAIN NEAR FOUR CORNERS WITH PRECIPITABLE WATER VALUES AROUND AN INCH. SHOULD AGAIN SEE CONVECTION FIRE ACROSS MOUNTAINS AND FOOTHILLS BY LATE MORNING AS ATMOSPHERE DESTABILIZES. MODELS INDICATE SOME SORT OF WEAK SHORTWAVE...VIA DIV-Q FIELDS... ROTATING THROUGH AREA BY AFTERNOON. FOR THIS REASON...WILL UP THE POPS A CATEGORY ACROSS THE HIGH COUNTRY. AS FOR PLAINS...7H TEMPERATURES EXPECTED TO BE AROUND +16 DEGREES CELSIUS...WHICH COULD DELAY STORM DEVELOPMENT. FORECAST SOUNDINGS DO SHOW A WEAK CAP AROUND 650 MB LINGERING THROUGH MUCH OF THE DAY. MODELS ALSO INDICATE SURFACE FRONT MOVING SOUTH ACROSS AREA BY 18Z...WITH LOW LEVEL EASTERLY FLOW DURING AFTERNOON. THIS MAY ALSO DELAY THE STORMS. WILL DELAY STORMS ACROSS PLAINS A FEW HOURS...BUT WILL KEEP POPS AS IS. GRIDDED TEMPERATURE AND THICKNESS GRIDS SHOW A COUPLE DEGREES OF WARMING FROM TODAYS READINGS DESPITE UPSLOPE. GUIDANCE VALUES INDICATE LITTLE CHANGE...WHICH IS MORE PREFERRED. .LONG TERM DISCUSSION...TUESDAY NIGHT...THE UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER AZ/NEW MX. CAPES LATE TUESDAY AFTN WILL RANGE FROM 500 TO 1000 J/KG...ENOUGH TO MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS IN THE EVENING. WEDNESDAY THROUGH SATURDAY...UPPER RIDGE BECOMES MORE SUPPRESSED AND A WESTERLY FLOW ALOFT DEVELOPS AS A SERIES OF DISTURBANCE MOVES ACROSS THE NORTHERN ROCKIES. THE FIRST SYSTEM WILL PASS TO THE NORTH OF COLORADO ON WEDNESDAY WITH ANOTHER ON THURSDAY. AS A RESULT...A WEAK COOL FRONT SLIDES INTO NORTHEASTERN COLORADO WEDNESDAY AFTERNOON WITH A STRONGER ONCE PUSHING INTO THE CWFA ON THURSDAY AFTERNOON. THE MESOETA BUFFER SOUNDINGS SHOW THE BEST CAPE BY THURSDAY AND FRIDAY WILL BE ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AS TERRAIN WILL BE THE FOCUSING MECHANISM FOR ANY THUNDERSTORMS WITH UPSLOPE CONDITIONS IN PLACE. IF THE ETA/AVN SOUDNINGS ARE CORRECT THAN THE PRECIPITABLE WATER VALUES BOTH DAYS WILL BE WELL OVER AN INCH...SO HEAVY RAIN WILL BE THE MAIN THREAT FROM THE THUNDERSTORMS. THE NORTHEAST PLAINS MAY BE TOO CAPPED FOR THUNDERSTORMS ON THURSDAY AND FRIDAY...BUT STILL THINK SCT SHOWERS WILL BE AROUND. AS A RESULT HAVE REWORDED THE WEATHER FOR THAT TIME WITH JUST ISOLATED STORMS POSSIBLE. AS FOR THE WEEKEND...THE GFS DOES NOT SHOW MUCH OF A RECOVERY IN TEMPERATURES UNTIL POSSIBLY MONDAY. FOR NOW WILL HOLD OFF ON CHANGING THINGS TOO DRASTICALLY AND KEEP THINGS MORE IN LINE WITH THE SURROUNDING OFFICES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/COOPER
Hazardous weather outlook, Jul 19, 11:02 AM MDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT MON JUL 19 2004 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS AND FOOTHILLS...PERSISTING INTO THE EARLY EVENING HOURS. ON THE PLAINS...ONLY ISOLATED STORMS CAN BE EXPECTED. DUE TO WEAK INSTABILITY AND WIND SHEAR...SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER...A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH FRIDAY...AS A SERIES OF COLD FRONTS MOVE INTO THE NORTHEAST PLAINS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY ...BUT BY THURSDAY AND FRIDAY COOLER TEMPERATURES WILL LIMIT INSTABILITY AND THE THREAT OF SEVERE WEATHER. HOWEVER...LOCALLY HEAVY RAINFALL MAY DEVELOP AS MOISTURE INCREASES SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/COOPER
Nearby
Flash Flood Warnings in Colorado, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.